Indiana, 2015Heavy Rain in Indiana, April 3, 2015
April 3, 2015 · NWS PAH · 2 events in 2 counties and zones
Thunderstorms increased in coverage and intensity as a cold front moved eastward across the Lower Ohio Valley. Daytime heating and destabilization resulted in mixed-layer cape values approaching 1000 j/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms increased in coverage and intensity as a cold front moved eastward across the Lower Ohio Valley. Daytime heating and destabilization resulted in mixed-layer cape values approaching 1000 j/kg. Locally heavy rainfall occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 3, 11:46 AM CST, 14 minutes earlier.
Area forecast discussion, Apr 3, 11:46 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1246 PM CDT FRI APR 3 2015
.UPDATE...
ISSUED AT 1246 PM CDT FRI APR 3 2015
UPDATED AVIATION FORECAST.
UPDATE ISSUED AT 633 AM CDT FRI APR 3 2015
UPDATED THE AVIATION DISCUSSION FOR THE 12Z TAF ISSUANCE.
&&
.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 305 AM CDT FRI APR 3 2015
AT THE TIME OF THIS WRITING A QUASI-STATIONARY NE-SW ORIENTED
FRONTAL BOUNDARY LAY JUST TO THE NORTH AND WEST OF OUR CWA AND
WIDESPREAD SHOWERS AND THUNDERSTORMS WERE NOTED OVER THE NORTHERN
AND WESTERN SECTIONS OF OUR CWA. A FEW OF THESE STORMS WERE
PRODUCING NEAR SEVERE TO SEVERE HAIL AND HEAVY RAINFALL.
LATER THIS MORNING A SURFACE LOW IS FORECAST TO DEVELOP ON THE
FRONTAL BOUNDARY TO OUR SOUTHWEST...THEN TRACK NORTHEAST ACROSS
OUR CWA PULLING A COLD FRONT ACROSS THE AREA FROM LATE THIS
MORNING THROUGH MID AFTERNOON. AS A RESULT...THE CONVECTION SHOULD
SAG SLOWLY SOUTHEAST ACROSS OUR CWA TODAY. FOR THE SAKE OF TIME
AND WITHOUT GOING INTO TOO MUCH DETAIL...A NUMBER OF SEVERE
PARAMETERS WILL COME TOGETHER OVER OUR CWA WITH THE APPROACH AND
PASSAGE OF THE SURFACE LOW AND ATTENDANT COLD FRONT. CONSEQUENTLY
TODAY THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR OUR ENTIRE CWA
AND AN ENHANCED RISK FOR SEVERE STORMS MAINLY ALONG AND SOUTHEAST
OF THE OHIO RIVER. PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE
HAIL...AND A FEW TORNADOES. THE SEVERE THREAT SHOULD DIMINISH FROM
WEST TO EAST STARTING LATE THIS MORNING AND ENDING AROUND MID
AFTERNOON OVER OUR SOUTHEAST COUNTIES.
IN THE WAKE OF THIS SYSTEM HIGH PRESSURE WILL KEEP THE REGION DRY
WITH NEAR NORMAL TEMPERATURES FROM LATE THIS EVENING THROUGH
SUNDAY. PRECIPITATION CHANCES RETURN TO THE REGION SUNDAY NIGHT AS
MOIST SOUTHERLY FLOW AROUND THE BACK SIDE OF THE SURFACE HIGH
INTERACTS WITH WEAK IMPULSES ALOFT.
WITH HEAVY RAIN BEING REPORTED AND MINOR FLOODING ISSUES HERE AND
THERE...AND WITH MORE HEAVY RAIN EXPECTED THROUGH THE DAY...WILL
KEEP THE FLOOD WATCH INTACT.
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 305 AM CDT FRI APR 3 2015
AN ACTIVE WEATHER PATTERN IS SHAPING UP NEXT WEEK. LONG RANGE MODEL
GUIDANCE IS IN FAIRLY GOOD AGREEMENT THAT ACTIVE QUASI-ZONAL WEST
SOUTHWEST FLOW WILL PERSIST THROUGH THE GREATER PART OF THE WEEK. AT
THE SURFACE...AN AREA OF LOW PRESSURE IS FORECAST TO SET UP OVER THE
CENTRAL PLAINS. A SERIES OF MID LEVEL PERTURBATIONS WILL ACT UPON A
WARM MOIST SOUTHERLY FLOW OF AIR IN ADVANCE OF THE LOW TO KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MUCH OF
THE PERIOD. FINER DETAILS ARE LESS CERTAIN AT THIS POINT GIVEN MODEL
VARIATIONS IN TIMING AND PLACEMENT OF SYNOPTIC FEATURES.
BY LATE WEEK...THE LOW WILL MOVE EAST FROM THE CENTRAL PLAINS AND
DRAG A COLD FRONT ACROSS THE FORECAST AREA. THIS WILL EVENTUALLY
SWEEP ALL THE ACTIVITY EAST OF THE AREA...BUT IT MAY NOT BE UNTIL
THE WEEKEND UNTIL DRY WEATHER RETURNS. TEMPERATURES THROUGH THE
PERIOD WILL BE UNSEASONABLY WARM. HIGHS WILL GENERALLY RANGE THROUGH
THE 70S...WITH LOWS IN THE UPPER 50S TO LOWER 60S.
&&
.AVIATION...
ISSUED AT 1246 PM CDT FRI APR 3 2015
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA WILL BRING
IFR CONDITIONS AS THE FRONT PASSES THROUGH FROM THE NORTH THIS
AFTERNOON. OTHERWISE MVFR CIGS AND VFR VSBYS PERSIST. ALONG AND
POST FRONT WINDS BETWEEN 18Z AND 22Z WILL BE GUSTY AND FROM THE
NNW. WIND SPEEDS DECREASE AND CIGS BECOME VFR AROUND SUNSET.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ILZ075>078-080>094.
MO...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MOZ076-086-087-100-
107>112-114.
IN...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR INZ081-082-085>088.
KY...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR KYZ001>022.
&&
UPDATE...BP2
LONG TERM...RJP
AVIATION...BP2Hazardous weather outlook, Apr 3, 2:25 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
325 AM CDT FRI APR 3 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-040830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
325 AM CDT FRI APR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA
TODAY. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND TORNADOES BEING THE PRIMARY THREATS. THE SEVERE WEATHER
THREAT SHOULD DIMINISH FROM THE WEST STARTING LATE THIS MORNING
WITH THE THREAT CLEARING THE SOUTHEAST PORTIONS OF THE OUTLOOK
AREA AROUND MID AFTERNOON. SOME THUNDERSTORMS ARE EXPECTED TO
PRODUCE LOCALLY HEAVY RAINFALL AS WELL. A FLOOD WATCH IS IN
EFFECT UNTIL 7 PM FOR THE ENTIRE OUTLOOK AREA. SEE FLOOD WATCH FOR
ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY PERIOD FROM SUNDAY
NIGHT THROUGH THE END OF THE PERIOD. NO WIDESPREAD SEVERE WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
JP
In the hours before
Local storm report, Apr 3, 8:10 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG 10 S LA CENTER 36.93N 88.97W
04/03/2015 BALLARD KY DEPT OF HIGHWAYS
COUPLE OF TREES DOWN IN THE COUNTY ONE BEING AN 18 INCH
DIAMETER TREE 10 MILES SOUTH OF LA CENTER.
&&
SPLocal storm report, Apr 3, 8:33 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG CALVERT CITY 37.03N 88.35W
04/03/2015 MARSHALL KY PUBLIC
A COUPLE TREES UPROOTED IN CALVERT CITY INCLUDING AN
APPROXIMATELY 2 FOOT IN DIAMETER TREE. NUMEROUS LIMBS
DOWN.
&&
SPLocal storm report, Apr 3, 10:25 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1125 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL SCOTT CITY 37.22N 89.53W
04/03/2015 E1.00 INCH SCOTT MO PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&
SPLocal storm report, Apr 3, 11:33 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1233 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL SHAWNEETOWN 37.71N 88.17W
04/03/2015 M1.00 INCH GALLATIN IL CO-OP OBSERVER
QUARTER SIZED HAIL IN TOWN
&&
SPLocal storm report, Apr 3, 11:47 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1247 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL SIMPSON 37.47N 88.75W
04/03/2015 M1.00 INCH JOHNSON IL TRAINED SPOTTER
DELAYED REPORT
&&
SPHeavy Rain, Warrick
- When
- April 3, 12:00 PM CST
- Where
- Warrick County, Newburgh
- Reported by
- Trained Spotter
- Coordinates
- 37.950, -87.420
A trained spotter reported 2.32 inches since the previous night. Of that total, 0.78 inch came in 20 minutes in the early afternoon storms.
Heavy Rain, Vanderburgh
- When
- April 3, 12:15 PM CST
- Where
- Vanderburgh County, 1.3 mi ESE of Evansville
- Reported by
- Trained Spotter
- Coordinates
- 37.973, -87.528
A trained spotter measured 2.6 inches during the past 12 hours. Of that total, one inch fell in a 30-minute period in the early afternoon storms.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, April 3 to 4, 20152 deaths · 1 injured · $40,000 · 50 kt wind · 42 events
- Flash Flooding and Flooding in West Virginia, April 3 to 4, 20151 death · $1.4 million · 9 events
- Tornadoes and Hail in Alabama, April 3, 20151 death · EF1 · 11 events
- Flash Flood in Missouri, April 3, 20151 death · $20,000 · 1 event
- Tornado and Hail in Tennessee, April 3, 2015$523,000 · EF0 · 44 events
- Hail and Damaging Winds in Tennessee, April 3, 2015$48,000 · 1 in hail · 12 events
- Flooding and Heavy Rain in Kentucky, April 3, 2015$26,000 · 22 events
- Hail and Damaging Winds in Kentucky, April 3, 2015$37,000 · 70 kt wind · 5 events
- Tornado in Georgia, April 3, 2015$5,000 · EF1 · 1 event
- Damaging Winds in Alabama, April 3, 201560 kt wind · 5 events
- Hail and Heavy Rain in Illinois, April 3, 20151 in hail · 4 events
- Frost and Freeze in Colorado, April 3, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568483, 568484.